Thanks for writing to us.
You could be having in all probability congenital Hyperbilirubinaemia which is a result of congenital absence of certain enzymes in liver
's function at cellular level.
There are various eponymous terms such as Gilbert's Syndrome//Criggler Najjar's Syndrome//Rotor's Syndrome//Dubin Johnson's Syndrome named after the Hepatologists who have discovered the same.
In some cases an enzyme called Glucuronyl Transferace is congenitally absent leading to unconjugated Hyperbilirubinaemia.
The bilirubin levels can be brought down by use of medicines such as Phenobarbitone
but the side effects are more so they have to be abandoned after a short time treatment
Most of these are not life threatening. But excercise caution in that you should not consume any hepatotoxic drugs such as Paracetamol
etc. In addition alcohol is a strict No No.Have a high carbohydrate
and fat free diet.
Kindly Consult a Hepatologist and evaluate whether it is a Congenital/Acquired Hyperbilirubinemia and also USG abdomen and Pelvis to pinpoint the cause of the syndrome and institute the evidence based treatment accordingly.
Wish you a quick recovery.,
Dr Lt Cdr ASN Bhushan.